Case report highlights eyelash loss in a female undergoing travoprost therapy, suggesting potential adverse effects.
Travoprost, a prostaglandin analog, is widely used in the management of ocular hypertension and glaucoma due to its efficacy in lowering intraocular pressure. While commonly associated with cosmetic side effects such as eyelash growth, eyelash loss has not been previously documented. We report a rare case of bilateral eyelash loss in a 60-year-old female undergoing treatment with travoprost 0.004% eye drop for primary angle closure with no other systemic or dermatological conditions identified. Notably, eyelash regrowth occurred on both upper and lower lids after 1 month of discontinuing the medication. Although prostaglandin analogs are known to promote eyelash growth, this case suggests a paradoxical response in certain individuals. The absence of other contributing factors highlights the potential for travoprost to alter eyelash dynamics in an atypical manner. Reporting such findings is crucial as they may represent early signals of underrecognized adverse effects.
No takes yet. Share an insight, caveat, or question.
Sahu et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: